I took an I-pill eight days back (within 72 hours of unprotected sex), but since yesterday I have been experiencing vaginal bleeding, which is slightly on the heavier side though not as much as my regular menses. There is ten days more for my expected period date, which is why I am concerned. Is this an average side effect of I-pill? Can I do anything to stop it?
Welcome to icliniq.com.
It could be a withdrawal bleeding following the emergency contraceptive pill used. A disturbing pattern of bleeding is expected after hormonal withdrawal pills. Here is your case; it is mostly because of the hormonal effect of the emergency contraceptive pill that has led to this disturbing bleeding pattern.
Just check your urine pregnancy test tomorrow morning with first urine sample, if negative rest assured.Treatment plan:
Take tablet (Tranexamic or Mefenamic acid) or Pause MF (Tranexamic or Mefenamic acid) thrice daily during heavy flow (can stop once flow is normal).Preventive measures:
To follow more traditional and confirmative contraceptive methods (example, condoms, oral contraceptives pills, etc.) for the future as repeated emergency contraceptive pill can disturb your menstrual cycle pattern.Regarding follow up:
Please maintain menstrual diary.
Was this answer helpful?|
.. pretty sure this will be the beginning of periods. These little bit variations in days and amount of bleeding are common. Ultimately, in a day or two, you will have your normal bleeding periods. Another possibility is lost pregnancy. Sometimes, co... Read fullI took emergency contraceptive pills few days back. I am bleeding today. Am I pregnant?
Hey, I am an Indian teen aged 19 years 7 months. Height- 5' 9" , Weight- 60 kg. The problem is I got almost girl's body structure down my chest, also being skinny(not that much) it makes me hard to wear fit clothes( they don't look that good as they... Read fullHow to control continuous abnormal vaginal bleeding?
Hey, I am an Indian teen aged 19 years 7 months. Height- 5' 9" , Weight- 60 kg. The problem is I got almost girl's body structure down my chest, also being skinny(not that much) it makes me hard to wear fit clothes( they don't look that good as they... Read full
Query: Hello doctor,My mother was not having her periods from the past five years, but from yesterday, she started bleeding again. In these five years, she has not even bled for a single day. Why is she bleeding all of a sudden? What can be the cause? Read Full »
Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti... Read Full »
Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex... Read Full »
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now